Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 18, 2019, 1:47 AM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2019, 1:47 AM CDT (06:47 UTC)
- Expired
- Apr 18, 2019, 2:30 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bond County, IL, Fayette County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 2:00 AM CDT | HAIL 0.25 | Greenville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WUUS53 KLSX 180647
SVRLSX
ILC005-051-135-180730-
/O.NEW.KLSX.SV.W.0027.190418T0647Z-190418T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
147 AM CDT THU APR 18 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Bond County in south central Illinois...
Southwestern Fayette County in south central Illinois...
Southeastern Montgomery County in south central Illinois...
* Until 230 AM CDT.
* At 147 AM CDT, a severe thunderstorm was located over Pocahontas,
moving northeast at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Vandalia, Greenville, Pocahontas, Brownstown, Coffeen, Mulberry
Grove, Sorento, Beaver Creek, Shobonier, Woburn, Van Burensburg,
Reno, Pleasant Mound, Pittsburg, Shafter, Panama, Fillmore,
Donnellson, Smithboro and Old Ripley.
This includes Interstate 70 in Illinois between exits 41 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3882 8911 3882 8914 3874 8944 3874 8949
3899 8963 3922 8924 3890 8880
TIME...MOT...LOC 0647Z 241DEG 46KT 3884 8958
HAIL...1.00IN
WIND...<50MPH
$$
Glass3 follow-up statements
729
WWUS53 KLSX 180700
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
200 AM CDT THU APR 18 2019
ILC005-051-135-180730-
/O.CON.KLSX.SV.W.0027.000000T0000Z-190418T0730Z/
Bond IL-Fayette IL-Montgomery IL-
200 AM CDT THU APR 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR EASTERN BOND...SOUTHWESTERN FAYETTE AND SOUTHEASTERN MONTGOMERY
COUNTIES...
At 159 AM CDT, a severe thunderstorm was located over Greenville,
moving northeast at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Vandalia, Greenville, Brownstown, Coffeen, Mulberry Grove, Beaver
Creek, Shobonier, Woburn, Van Burensburg, Pleasant Mound, Pittsburg,
Shafter, Fillmore, Donnellson, Smithboro, Bingham, Chapman,
Loogootee, Dudleyville and Bayle City.
This includes Interstate 70 in Illinois between exits 45 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3883 8911 3882 8914 3879 8928 3876 8940
3901 8951 3922 8924 3890 8880
TIME...MOT...LOC 0659Z 241DEG 46KT 3892 8940
HAIL...1.00IN
WIND...<50MPH
$$
Glass592
WWUS53 KLSX 180710
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
210 AM CDT THU APR 18 2019
ILC005-135-180720-
/O.CAN.KLSX.SV.W.0027.000000T0000Z-190418T0730Z/
Bond IL-Montgomery IL-
210 AM CDT THU APR 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOND AND SOUTHEASTERN
MONTGOMERY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3882 8914 3880 8926 3899 8926 3900 8925
3905 8925 3914 8913 3913 8912 3890 8880
TIME...MOT...LOC 0710Z 245DEG 56KT 3899 8917
$$
ILC051-180730-
/O.CON.KLSX.SV.W.0027.000000T0000Z-190418T0730Z/
Fayette IL-
210 AM CDT THU APR 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHWESTERN FAYETTE COUNTY...
At 210 AM CDT, a severe thunderstorm was located near Vandalia,
moving northeast at 65 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Vandalia, Brownstown, Mulberry Grove, Shobonier, Pittsburg, Shafter,
Loogootee, Hagerstown and Bayle City.
This includes Interstate 70 in Illinois between exits 61 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3882 8914 3880 8926 3899 8926 3900 8925
3905 8925 3914 8913 3913 8912 3890 8880
TIME...MOT...LOC 0710Z 245DEG 56KT 3899 8917
HAIL...1.00IN
WIND...<50MPH
$$
Glass119
WWUS53 KLSX 180723
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
223 AM CDT THU APR 18 2019
ILC051-180733-
/O.EXP.KLSX.SV.W.0027.000000T0000Z-190418T0730Z/
Fayette IL-
223 AM CDT THU APR 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE COUNTY
WILL EXPIRE AT 230 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 3882 8914 3880 8926 3899 8926 3900 8925
3905 8925 3914 8913 3913 8912 3890 8880
TIME...MOT...LOC 0723Z 241DEG 46KT 3906 8900
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 12:37 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 18, 12:37 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1237 AM CDT Thu Apr 18 2019 .SHORT TERM... (Through Late Thursday Night) Issued at 436 PM CDT Wed Apr 17 2019 Main concern continues to be the potential for a few severe thunderstorms late this evening into the overnight hours. Plenty of sun has allowed temperatures to climb back into the 70s and low 80s this afternoon. At the same time, low level moisture has already started to stream back into the area as seen by the well developed cumulus field on the visible satellite and dewpoints in the upper 50s and lower 60s. A cold front was entering far northwest Missouri and a line thunderstorms had already developed over southwest Iowa into northeast Kansas along it. Expect thunderstorms to continue to develop along this front during the evening hours as ascent increases over the area ahead of an upper trough over the Great Plains. CAMS guidances has been in good agreement throughout today in developing discrete cells within a line of thunderstorms along the front across west central and northern Missouri this evening that will move into the northern CWA by mid-late evening. This line will then move southeast across the CWA through the night as the cold front does. MUCAPES will remain in the 1000-2000 J/kg range late this evening into the overnight hours with deep layer shear of 40-60kts favoring organized severe thunderstorms capable of producing large hail. Forecast soundings are also showing the instability becoming surface based along the front indicating the potential for damaging winds and possible tornadoes given bulk 0-1km shear values near 30kts. There will also be some possibility of localized heavy rainfall as there will be some training as the cells move along the front underneath upper flow. The instability will begin to decrease toward morning which should cause the overall threat for severe weather to diminish toward morning. Will continue with categorical PoPs for showers and scattered thunderstorms into tomorrow morning over the southeast half of the CWA as the GFS/NAM both show the upper trough deepening over the Midwest. This will keep the chance for showers going into Friday night over parts of eastern Missouri and southwest Illinois as the ascent will be slow to move out of the trough axis. Temperature tonight will start to cool down behind the cold front. There will only be a few degrees rise tomorrow for highs underneath the upper trough with the clouds and rain. We'll drop back below normal on Thursday night as 850mb temperatures fall to 0C. Britt .LONG TERM... (Friday through Next Wednesday) Issued at 436 PM CDT Wed Apr 17 2019 Easter weekend will be mainly dry except for over parts of northeast Missouri and west central Illinois on Sunday afternoon when showers and thunderstorms develop along a cold front. The GEFS mean shows this front lingering over the area into early next week which will keep a chance of showers and thunderstorms over the area. Temperatures will bring warm back up above normal this weekend as 850mb temperatures climb back into the 10-15C range. Then ensemble mean temperatures favor near normal temperatures for the first half of next week. Britt && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1236 AM CDT Thu Apr 18 2019 As a cold front tracks to the southeast across the forecast area, showers and storms will move through the TAF sites. As the activity moves through, will see ceilings and visibilities lower to MVFR/IFR. These storms still have the potential to be severe, capable of producing wind gust in excess of 35kts and large hail. The storms will move south of the TAF sites by 11Z Thursday, though showers and MVFR ceilings will linger through most of the day especially in the St. Louis metro area. Gusty southwest winds will veer to the northwest to north behind the cold front. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 17, 3:39 PM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 339 PM CDT Wed Apr 17 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-182045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 339 PM CDT Wed Apr 17 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected to spread across the region from west to east this evening and overnight. Some of these storms may be severe capable of producing large hail, damaging winds, and possible tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is another chance of thunderstorms for parts of the area on Thursday and again on Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight across the area. Britt
In the hours before
Local storm report, Apr 18, 1:30 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM HAIL 1 SSE COLLINSVILLE 38.66N 89.99W
04/18/2019 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
MRMLocal storm report, Apr 18, 1:34 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
134 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 2 WSW COLUMBIA 38.94N 92.36W
04/18/2019 M55 MPH BOONE MO TRAINED SPOTTER
VIA TWITTER. ALSO, VERY HEAVY RAIN.
&&
MABLocal storm report, Apr 18, 1:36 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL SAINT JACOB 38.72N 89.77W
04/18/2019 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
MRMSpecial weather statement, Apr 18, 1:37 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service St Louis MO
137 AM CDT THU APR 18 2019
ILZ095-097-MOZ027-034>036-041-042-050>052-060-180715-
Adams IL-Pike IL-Marion MO-Montgomery MO-Pike MO-Audrain MO-
Monroe MO-Ralls MO-Lincoln MO-Warren MO-Boone MO-Callaway MO-
137 AM CDT THU APR 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE AND SOUTHERN ADAMS
COUNTIES IN WEST CENTRAL ILLINOIS...RALLS COUNTY IN NORTHEASTERN
MISSOURI...NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN BOONE AND AUDRAIN COUNTIES IN CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...MARION COUNTY IN
NORTHEASTERN MISSOURI...CALLAWAY COUNTY IN CENTRAL MISSOURI...EASTERN
MONROE COUNTY IN NORTHEASTERN MISSOURI...NORTHWESTERN WARREN COUNTY
IN EAST CENTRAL MISSOURI AND PIKE COUNTIES IN NORTHEASTERN MISSOURI
UNTIL 215 AM CDT...
At 136 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Monroe City to near Santa Fe to near
New Bloomfield. Movement was east at 55 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Quincy, Hannibal, Fulton, Mexico, Bowling Green, Vandalia, Palmyra,
Louisiana, Montgomery City, Monroe City, Wellsville, Quincy Regional
Airport, Santa Fe, Warren, Barry, Camp Point, Payson, Auxvasse, New
London and New Florence.
This includes the following highways...
Interstate 172 between exits 2 and 15.
Interstate 72 between exits 4 and 20.
Interstate 70 in Missouri between exits 144 and 179.
This also includes Graham Cave State Park, Mark Twain Lake
Recreational Area, and Siloam Springs State Park.
LAT...LON 3985 9092 3984 9082 3954 9089 3880 9135
3865 9227 3867 9229 3932 9189 3985 9182
4009 9092
TIME...MOT...LOC 0636Z 254DEG 49KT 3971 9171 3935 9179 3874 9216
BSHLocal storm report, Apr 18, 1:41 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
141 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM HAIL CASEYVILLE 38.64N 90.03W
04/18/2019 M1.25 INCH ST. CLAIR IL TRAINED SPOTTER
&&
MABLocal storm report, Apr 18, 1:45 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM HAIL SAINT JACOB 38.72N 89.77W
04/18/2019 M0.75 INCH MADISON IL TRAINED SPOTTER
&&
MRMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 1:07 AM CDT | Special Weather Statement | LSX | Madison | 38 min |
| Apr 18, 1:24 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 30 min |
| Apr 18, 1:37 AM CDT | Special Weather Statement | LSX | Adams, Pike | 38 min |
| Apr 18, 2:01 AM CDT | Areal Flood Advisory | LSX | Adams | 4 hr |
| Apr 18, 10:44 AM CDT | River Flood Warning | LSX | Fayette | 5 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.